Prednisone Rash When Tapering Off?

Posted by 411344076 @411344076, Jul 23, 2022

Has anyone developed a rash when tapering from Prednisone? If so, what is the cause and what is the treatment? I have tapered to 2mg and woke up this morning to a rash on my legs, not itchy.

Interested in more discussions like this? Go to the Polymyalgia Rheumatica (PMR) Support Group.

Hi @411344076, Welcome to Connect. I've tapered off of prednisone twice for PMR flares but never experienced a rash associated with the tapering. Hopefully others that have experienced it can share the details. We added to your discussion title to hopefully bring in more members with experience. I did find a reference article that mentions a rash can be a result of withdrawal when using topical steroids.

"Topical steroids can produce symptoms similar to prednisone withdrawal. A rash is a common difference between oral prednisone and topical steroids."
— Prednisone Detox and Withdrawal: https://www.therecoveryvillage.com/predinsone-addiction/withdrawal-detox/

Have you discussed the rash with your doctor or pharmacist?

REPLY
Please sign in or register to post a reply.